Alert archive / Michigan / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at May 21, 2004, 9:40 PM EDT for 7 counties in Michigan. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2004, 9:40 PM EDT (01:40 UTC)
- Expired
- May 22, 2004, 4:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
Counties Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 31 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 10:30 PM EDT | HEAVY RAIN 0.34 | 2 N Saline, MI | OVER ONE THIRD OF AN INCH OF RAIN IN 5 MINUTES |
| May 21, 11:04 PM EDT | FLOOD | 8 S Taylor, MI | FLOODING OVER THE CURB AT S. TELEGRAPH AND VAN HORN. |
| May 21, 11:04 PM EDT | FLOOD | Taylor, MI | 4 TO 5 INCHES OF WATER UNDER THE OVERPASS AT TELEGRAPH AND I-94 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDTX 220147
FFWDTX
MIC091-093-099-115-125-161-163-220800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
940 PM EDT FRI MAY 21 2004
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LENAWEE COUNTY
LIVINGSTON COUNTY
MACOMB COUNTY
MONROE COUNTY
OAKLAND COUNTY
WASHTENAW COUNTY
WAYNE COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 400 AM EDT
* AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING WILL BE MOVING
INTO SOUTHEAST MICHIGAN AFTER 10 PM AND WILL CONTINUE THROUGH THE
NIGHT. THESE STORMS ARE CAPABLE OF PRODUCING UP TO TWO INCHES OF
RAIN THROUGH 4 AM.
SOME CITIES AND TOWNS THAT WILL BE AFFECTED BY THE HEAVY RAINFALL
INLCUDE THE ENTIRE DETROIT METROPOLITAN AREA...ADRIAN AND MONROE.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.
LAT...LON 4276 8414 4221 8414 4174 8436 4175 8349
4246 8292 4287 8275 4287 8345 4279 8372
$$
DRC4 follow-up statements
000
WGUS73 KDTX 220352
FFSDTX
MIC091-093-099-115-125-161-163-220800-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1150 PM EDT FRI MAY 21 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 4 AM EDT FOR THE FOLLOWING
COUNTIES IN SOUTHEAST LOWER MICHIGAN...
LENAWEE
LIVINGSTON
MACOMB
MONROE
OAKLAND
WASHTENAW
WAYNE
AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS EXTENDING FROM THE DETROIT METROPOLITAN
AREA WEST TO SOUTHERN LAKE MICHIGAN. THESE STORMS WERE MOVING EAST
AT 45 MPH AND WILL CONTINUE ACROSS THE AREA AT LEAST THROUGH 4 AM.
AS OF 1130 PM...RADAR INDICATED RAINFALL AMOUNTS FROM THE STORMS
THIS EVENING AND EARLY NIGHT RANGED FROM ABOUT A HALF AN INCH ACROSS
LIVINGSTON...OAKLAND AND MACOMB COUNTIES TO AS MUCH AS AN INCH
ACROSS CENTRAL WAYNE COUNTY ALONG THE ALREADY FLOODED ECORSE CREEK
BASIN AREA.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE STILL POSSIBLE
OVERNIGHT.
THREE INTERSECTIONS IN ANN ARBOR WERE REPORTED CLOSED. WASHTENAW
AND SOUTH UNIVERSITY...FULLER COURT AND FULLER...AND MAIN AND
SNIDER.
EXCESSIVE RUNOFF FROM STORMS CAN CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.
LAT...LON 4276 8414 4221 8414 4174 8436 4175 8349
4246 8292 4287 8275 4287 8345 4279 8372
$$
DRC000
WGUS73 KDTX 220459
FFSDTX
MIC091-093-099-115-125-161-163-220800-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1256 AM EDT SAT MAY 22 2004
...FLASH FLOOD WARNING DISCONTINUED FOR LENAWEE ...
LIVINGSTON...OAKLAND...MACOMB AND WASHTENAW COUNTIES...
...FLASH FLOOD WARNING CONTINUES UNTIL 4 AM EDT FOR LENAWEE AND
MONROE COUNTIES...
AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED LIGHT TO MODERATE SHOWERS MOVING THROUGH MOST OF THE
DETROIT METROPOLITAN AREA. THE THREAT OF FLASH FLOODING HAS CEASED
FOR THE TIME BEING. ALTHOUGH SOME AREAS MAY STILL BE EXPERIENCING
LOCAL FLOODING.
HEAVIER SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS
LENAWEE AND MONROE COUNTIES. THESE STORMS COULD STILL PRODUCE FLASH
FLOODING THROUGH 4 AM.
ANOTHER THUNDERSTORM COMPLEX OVER WISCONSIN WILL LIKELY AFFECT
SOUTHEAST LOWER MICHIGAN AROUND SUNRISE. THIS SYSTEM COULD
AGGRAVATE EXISTING FLOODING OR PRODUCE NEW FLOODING ACROSS THE AREA.
THEREFORE A FLOOD WATCH STILL REMAINS IN EFFECT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.
LAT...LON 4276 8414 4221 8414 4174 8436 4175 8349
4246 8292 4287 8275 4287 8345 4279 8372
$$
DRC000
WGUS73 KDTX 220507 CCA
FFSDTX
MIC091-093-099-115-125-161-163-220800-
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1256 AM EDT SAT MAY 22 2004
...FLASH FLOOD WARNING DISCONTINUED FOR LIVINGSTON...
OAKLAND...MACOMB...WASHTENAW AND WAYNE COUNTIES...
...FLASH FLOOD WARNING CONTINUES UNTIL 4 AM EDT FOR LENAWEE AND
MONROE COUNTIES...
AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED LIGHT TO MODERATE SHOWERS MOVING THROUGH MOST OF THE
DETROIT METROPOLITAN AREA. THE THREAT OF FLASH FLOODING HAS CEASED
FOR THE TIME BEING. ALTHOUGH SOME AREAS MAY STILL BE EXPERIENCING
LOCAL FLOODING.
HEAVIER SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS
LENAWEE AND MONROE COUNTIES. THESE STORMS COULD STILL PRODUCE FLASH
FLOODING THROUGH 4 AM.
ANOTHER THUNDERSTORM COMPLEX OVER WISCONSIN WILL LIKELY AFFECT
SOUTHEAST LOWER MICHIGAN AROUND SUNRISE. THIS SYSTEM COULD
AGGRAVATE EXISTING FLOODING OR PRODUCE NEW FLOODING ACROSS THE AREA.
THEREFORE A FLOOD WATCH STILL REMAINS IN EFFECT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.
LAT...LON 4276 8414 4221 8414 4174 8436 4175 8349
4246 8292 4287 8275 4287 8345 4279 8372
$$
DRC
.CORRECTED FOR COUNTIES IN HEADLINE000 WGUS73 KDTX 220701 FFSDTX MIC091-115-220730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 300 AM EDT SAT MAY 22 2004 ...FLASH FLOOD WARNING CANCELLED FOR LENAWEE AND MONROE COUNTIES... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE FLASH FLOOD WARNING FOR LENAWEE AND MONROE COUNTIES. SHOWERS AND THUNDERSTORMS HAVE EXITED THE REGION AS OF 3 AM. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY AFFECT SOUTHEAST LOWER MICHIGAN AROUND SUNRISE. THESE STORMS COULD AGGRAVATE EXISTING FLOODING OR PRODUCE NEW FLOODING ACROSS THE AREA. THEREFORE...A FLOOD WATCH STILL REMAINS IN EFFECT THROUGH 6 PM. MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS. DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED. LAT...LON 4204 8430 4174 8432 4176 8344 4206 8331 $$ SF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at May 21, 8:15 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 21, 8:15 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 815 PM EDT FRI MAY 21 2004 .UPDATE... CONVECTIVE POTENTIAL RECOVERING RAPIDLY AT THE END OF DAYTIME HEATING. STORMS DEVELOPING OVER SW LOWER FOCUSED ON THE SURFACE TROF FROM ABOUT PORT HURON TO LANSING. MID LEVEL LAPSE RATES ARE MODEST IN THE SAGINAW VALLEY AND THUMB BUT CLOSE TO 7.5 C/KM NEAR THE OHIO BORDER, ENOUGH TO HELP SUSTAIN THE MCS AS IT MOVES THROUGH LOWER MICHIGAN THIS EVENING. EXPECT CONVECTION TO BE NEAR SEVERE LIMITS ALONG AND SOUTH OF THE SURFACE TROF/INTERSTATE 69 THROUGH THE EVENING AND EARLY OVERNIGHT HOURS. RAIN WILL BE WIDESPREAD OVER THE SAGINAW VALLEY BUT STORMS LESS INTENSE. STILL HAVE A SHOT AT A LATE NIGHT ROUND OF STORMS AS CONVECTION CONTINUES TO FORM OVER IOWA. FORECAST UPDATE WILL REFLECT A TREND TOWARD INCREASING AREAL COVERAGE DURING THE EVENING. FLOOD WATCH MESSAGE WILL BE UPDATED TO REFLECT LATEST CONVECTIVE TRENDS. && BT .PREV DISCUSSION... ISSUED AT 300 PM TODAY WE WILL EXTEND/HOIST FLOOD WATCH TO COVER ALL OF THE CWA THROUGH 6 PM SATURDAY (FOR NOW). VERY ACTIVE WEATHER PERIOD SO THIS WILL BE BRIEF. SEVERE MCS/BOW ECHO PROGRESSING EAST WITH THE BOW APEX ACROSS EXTREME SOUTHEAST LOWER MICHIGAN. SEVERE WEATHER, FOR THE MOMENT, WILL CLEAR THE REGION BY 20Z AS WE WILL BE ON THE SUBSIDENCE SIDE OF THIS DEPARTING SYSTEM WITH RAIN GRADUALLY COMING TO AN END. COLD POOL ACROSS WISCONSIN HAS SENT THE OUTFLOW BOUNDARY ACROSS NORTHERN ILLINOIS INTO CENTRAL IOWA. NEW CONVECTION IS ALREADY DEVELOPING, LIKELY INTO ANOTHER MCS, IN NORTHERN IOWA WHERE LOW LEVEL JET PER PROFILERS IS FEEDING MOIST AIR NORTH ALONG THE BAROCLINIC BOUNDARY. LATEST MODELS SUGGEST UPSTREAM MCS WILL TRACK INITIALLY NORTHEAST THEN TURN EAST PER CORFIDI VECTORS AND THICKNESSES. HOWEVER, THE WARM FRONT WILL BE DISPLACED A BIT FURTHER SOUTH SO AT LEAST FOR NOW THE THREAT FROM SEVERE WEATHER (HAIL/WIND) WILL BE LIMITED. THE MAIN CONCERN WILL BE FLOODING AS THE GROUND IS QUITE SATURATED AND FLOOD GUIDANCE NUMBERS ARE LOWERING WITH TIME. THE LOW LEVEL JET WILL STRENGTHEN OVERNIGHT (>50KTS) ACROSS THE PLAINS AS TROF DIGS ACROSS THE ROCKIES. THIS WILL BE SURE TO KEEP ADDITIONAL THUNDERSTORMS DEVELOPING ALONG AND NORTH OF INTERSTATE 80 OVERNIGHT ACROSS THE PLAINS AND TRACK EAST ACROSS THE GREAT LAKES. PWATS REMAIN WELL ABOVE 1.50 SO HEAVY RAINFALL A REAL CONCERN. SEVERE WEATHER POTENTIAL PICKS UP ONCE AGAIN SATURDAY NIGHT INTO SUNDAY AS IMPRESSIVE SURFACE WAVE DEEPENS A BIT AS IT TRACKS TOWARD THE GREAT LAKES. STRONG LOW LEVEL JET COMBINING WITH FRONTAL BOUNDARY DRAPED ACROSS THE CWA COULD PROVE TO BE VERY INTERESTING. EHI/S CLIMB OVER 2 WITH HELICITIES IN EXCESS OF 200 M2/S2...PRIMARILY ALONG AND NORTH OF INTERSTATE 69 WITH CAPES AROUND 2K J/KG. OF COURSE, WITH ALL OF THIS CONVECTION IN THE MODELS, IT WILL BE VERY DIFFICULT TO PIN DOWN FRONTAL PLACEMENT AND SEVERE POTENTIAL. WE ARE CERTAIN THAT WE WILL REMAIN IN THE MCS TRACK FOR HEAVY RAINFALL AND FLOODING INTO THE WEEKEND. LOOKS LIKE A BREAK ARRIVES FOR EARLY NEXT WEEK AS UPSTREAM TROF RELOADS ACROSS THE PLAINS. THIS WILL SEND ANOTHER COLD FRONT ACROSS THE LAKES NEXT WEEK AS IT STILL LOOKS COOL AND WET FOR LATE WEEK INTO THE HOLIDAY WEEKEND. && .DTX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH...THROUGH 6 PM SATURDAY...ALL OF SOUTHEAST LOWER MICHIGAN. && BGM EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
Hazardous weather outlook, May 21, 9:37 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 937 PM EDT FRI MAY 21 2004 MIZ047>049-053>055-221200- BAY-HURON-MIDLAND-SAGINAW-SANILAC-TUSCOLA- 937 PM EDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAGINAW VALLEY AND THUMB .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT TONIGHT AS ADDITIONAL HEAVY RAINFALL IS ANTICIPATED. PLEASE REFER TO THE LATEST FLOOD WATCH STATEMENTS ISSUED BY YOUR NATIONAL WEATHER SERVICE. ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO TRACK ACROSS THE REGION TOWARD SUNRISE. THE MAIN HAZARD WILL BE ADDITIONAL HEAVY RAINFALL ON ALREADY SATURATED GROUND. THESE THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF WARM FRONT WHICH STRETCHES FROM THE OHIO VALLEY INTO THE NORTHERN PLAINS. THUNDERSTORMS TONIGHT WILL TRACK TO THE EAST AROUND 40 MPH. WITHIN THE STRONGEST CELLS...HALF INCH SIZED HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE. .DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS...POSSIBLY SEVERE...WILL LINGER THROUGH THE WEEKEND ALONG WITH HEAVY RAINFALL POTENTIAL. A FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY...BUT MAY NEED TO BE EXTENDED THROUGH SUNDAY IF CONDITIONS WARRANT. A PERSISTENT NEARLY STATIONARY FRONT WILL LINGER ACROSS THE STATE THROUGH THE WEEKEND. ADDITIONAL THUNDERSTORMS ARE EXPECTED ALONG THE FRONTAL BOUNDARY AND SOME MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WIND GUSTS...FLOODING RAINFALL ALONG WITH A POSSIBLE TORNADO. EXACT TIMING AND PLACEMENT OF THUNDERSTORMS WILL BE DIFFICULT TO ASCERTAIN AND WILL LIKELY CHANGE THROUGH THE WEEKEND. YOUR NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SITUATION CLOSELY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY ONCE AGAIN BE NEEDED TONIGHT AND INTO THE WEEKEND. MIZ060>063-068>070-075-076-082-083-221200- GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SHIAWASSEE- ST. CLAIR-WASHTENAW-WAYNE- 937 PM EDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN .DAY ONE...TONIGHT ANOTHER LINE OF THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT AND BRING A CHANCE OF SEVERE WEATHER ALONG AND SOUTH OF INTERSTATE 69. THE BEST CHANCE OF SEVERE WEATHER WILL BE FROM 10 PM TO 2 AM. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS AROUND 60 MPH AND HAIL AROUND 1 INCH...AS THEY MOVE EAST AT 50 MPH. A FLOOD WATCH IS IN EFFECT TONIGHT AS ADDITIONAL HEAVY RAINFALL IS ANTICIPATED. PLEASE REFER TO THE LATEST FLOOD WATCH STATEMENTS ISSUED BY YOUR NATIONAL WEATHER SERVICE. ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO TRACK ACROSS THE REGION TOWARD SUNRISE. THE MAIN HAZARD WILL BE ADDITIONAL HEAVY RAINFALL ON ALREADY SATURATED GROUND. THESE THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF WARM FRONT WHICH STRETCHES FROM THE OHIO VALLEY INTO THE NORTHERN PLAINS. .DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS...POSSIBLY SEVERE...WILL LINGER THROUGH THE WEEKEND ALONG WITH HEAVY RAINFALL POTENTIAL. A FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY...BUT MAY NEED TO BE EXTENDED THROUGH SUNDAY IF CONDITIONS WARRANT. A PERSISTENT NEARLY STATIONARY FRONT WILL LINGER ACROSS THE STATE THROUGH THE WEEKEND. ADDITIONAL THUNDERSTORMS ARE EXPECTED ALONG THE FRONTAL BOUNDARY AND SOME MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WIND GUSTS...FLOODING RAINFALL ALONG WITH A POSSIBLE TORNADO. EXACT TIMING AND PLACEMENT OF THUNDERSTORMS WILL BE DIFFICULT TO ASCERTAIN AND WILL LIKELY CHANGE THROUGH THE WEEKEND. YOUR NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SITUATION CLOSELY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY ONCE AGAIN BE NEEDED TONIGHT AND INTO THE WEEKEND. BT
In the hours before
Special weather statement, May 21, 4:00 PM EDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 PM EDT FRI MAY 21 2004 MIZ047>049-053>055-060>063-068>070-075-076-082-083-212030- BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MIDLAND-MONROE- OAKLAND-SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-WASHTENAW-WAYNE- 400 PM EDT FRI MAY 21 2004 SEVERE THUNDERSTORM WATCH NUMBER 232 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... BAY...GENESEE...HURON...LAPEER...LENAWEE...LIVINGSTON...MACOMB... MIDLAND...MONROE...OAKLAND...SAGINAW...SANILAC...SHIAWASSEE...ST. CLAIR...TUSCOLA...WASHTENAW...AND WAYNE MANN
Local storm report, May 21, 4:30 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
430 PM EDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST VERNON 42.94N 84.03W
05/21/2004 65 MPH SHIAWASSEE MI TRAINED SPOTTER
WIND GUST ESTIMATED.
0145 PM HAIL 5 N ADDISON 42.06N 84.35W
05/21/2004 1.00 INCH LENAWEE MI TRAINED SPOTTER
0145 PM TSTM WND DMG 2 SE GREGORY 42.44N 84.06W
05/21/2004 LIVINGSTON MI EMERGENCY MNGR
TREES DOWNED.
0147 PM HAIL ADDISON 41.99N 84.35W
05/21/2004 0.50 INCH LENAWEE MI COUNTY OFFICIAL
40 MPH WIND GUSTS
0150 PM HAIL 2 E ADDISON 41.99N 84.31W
05/21/2004 1.75 INCH LENAWEE MI LAW ENFORCEMENT
0150 PM TSTM WND GST 2 E ADDISON 41.99N 84.31W
05/21/2004 70 MPH LENAWEE MI LAW ENFORCEMENT
0153 PM HAIL CHELSEA 42.31N 84.02W
05/21/2004 0.50 INCH WASHTENAW MI PUBLIC
0155 PM TSTM WND GST CHELSEA 42.31N 84.02W
05/21/2004 65 MPH WASHTENAW MI PUBLIC
0159 PM TSTM WND GST 1 NW TECUMSEH 42.02N 83.96W
05/21/2004 60 MPH LENAWEE MI AIRPLANE PILOT
MARBLE SIZE HAIL
0200 PM HAIL ADRIAN 41.90N 84.04W
05/21/2004 0.75 INCH LENAWEE MI TRAINED SPOTTER
0200 PM HAIL ADRIAN 41.90N 84.04W
05/21/2004 0.75 INCH LENAWEE MI TRAINED SPOTTER
0200 PM TSTM WND DMG HAMBURG 42.45N 83.80W
05/21/2004 LIVINGSTON MI EMERGENCY MNGR
TREES AND WIRES DOWNED.
0201 PM TSTM WND GST SALINE 42.18N 83.78W
05/21/2004 60 MPH WASHTENAW MI EMERGENCY MNGR
8 INCH TREE LIMBS BLOWN DOWN
0201 PM HAIL SALINE 42.18N 83.78W
05/21/2004 1.00 INCH WASHTENAW MI EMERGENCY MNGR
0203 PM HAIL ADRIAN 41.90N 84.04W
05/21/2004 0.75 INCH LENAWEE MI TRAINED SPOTTER
HAIL COVERING THE GROUND
0205 PM NON-TSTM WND GST ANN ARBOR 42.28N 83.73W
05/21/2004 61 MPH WASHTENAW MI AWOS
MEASURED BY ANN ARBOR ASOS
0205 PM TSTM WND DMG 4 W ANN ARBOR 42.28N 83.81W
05/21/2004 WASHTENAW MI LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTED 9 OR 10 UTILITY POLES SHEARED
OFF IN HALF ON WAGNER ROAD.
0205 PM HAIL YPSILANTI 42.24N 83.62W
05/21/2004 0.75 INCH WASHTENAW MI TRAINED SPOTTER
CROSS STREET AND SUMMIT - EASTERN MICHIGAN UNIVERSITY
0208 PM HAIL ADRIAN 41.90N 84.04W
05/21/2004 1.00 INCH LENAWEE MI TRAINED SPOTTER
0210 PM TSTM WND GST ANN ARBOR 42.28N 83.73W
05/21/2004 60 MPH WASHTENAW MI TRAINED SPOTTER
ALSO MARBLE SIZED HAIL
0215 PM TSTM WND DMG 3 SE BRIGHTON 42.50N 83.74W
05/21/2004 LIVINGSTON MI EMERGENCY MNGR
TREES AND WIRES DOWNED.
0215 PM TSTM WND GST ANN ARBOR 42.28N 83.73W
05/21/2004 80 MPH WASHTENAW MI TRAINED SPOTTER
ESTIMATED WIND GUST DOWNTOWN ANN ARBOR ON UNIVERSITY OF
MICHIGAN CAMPUS
0220 PM TSTM WND GST 2 S MILAN 42.06N 83.68W
05/21/2004 95 MPH MONROE MI PUBLIC
ESTIMATED WIND GUST
0220 PM HAIL SALINE 42.18N 83.78W
05/21/2004 1.00 INCH WASHTENAW MI TRAINED SPOTTER
0220 PM HAIL 2 W CARLETON 42.06N 83.43W
05/21/2004 0.75 INCH MONROE MI TRAINED SPOTTER
0220 PM TSTM WND GST YPSILANTI 42.24N 83.62W
05/21/2004 70 MPH WASHTENAW MI AWOS
MEASURED BY YIP ASOS
0225 PM HAIL DEARBORN 42.31N 83.21W
05/21/2004 0.88 INCH WAYNE MI TRAINED SPOTTER
ALSO 60 TO 70 MPH WIND GUSTS ESTIMATED
0225 PM TSTM WND GST CLARKSTON 42.74N 83.42W
05/21/2004 60 MPH OAKLAND MI PUBLIC
5 INCH DIAMETER TREE LIMBS DOWN
0228 PM HAIL CANTON 42.31N 83.48W
05/21/2004 1.00 INCH WAYNE MI TRAINED SPOTTER
0228 PM TSTM WND GST ROMULUS 42.22N 83.37W
05/21/2004 70 MPH WAYNE MI PUBLIC
NEAR DETROIT METRO AIRPORT
0228 PM HAIL CANTON 42.31N 83.48W
05/21/2004 1.00 INCH WAYNE MI TRAINED SPOTTER
0230 PM HAIL WESTLAND 42.32N 83.38W
05/21/2004 0.75 INCH WAYNE MI TRAINED SPOTTER
0230 PM HAIL ROMULUS 42.22N 83.37W
05/21/2004 1.75 INCH WAYNE MI PUBLIC
0230 PM TSTM WND GST 2 W BLOOMFIELD HILLS 42.58N 83.29W
05/21/2004 60 MPH OAKLAND MI TRAINED SPOTTER
WEST BLOOMFIELD
0233 PM HAIL 3 E CARLETON 42.06N 83.33W
05/21/2004 0.75 INCH MONROE MI PUBLIC
0235 PM HAIL REDFORD 42.39N 83.29W
05/21/2004 0.75 INCH WAYNE MI TRAINED SPOTTER
0235 PM TSTM WND GST TAYLOR 42.23N 83.27W
05/21/2004 65 MPH WAYNE MI TRAINED SPOTTER
0240 PM TSTM WND GST 2 NW ROCHESTER 42.71N 83.15W
05/21/2004 63 MPH OAKLAND MI TRAINED SPOTTER
MEASURED WIND GUST
0250 PM TSTM WND GST TROY 42.58N 83.14W
05/21/2004 65 MPH OAKLAND MI TRAINED SPOTTER
TREES DOWN ON LONG LAKE ROAD WEST OF ADAMS
0250 PM HAIL DOWNTOWN DETROIT 42.33N 83.05W
05/21/2004 0.75 INCH WAYNE MI TRAINED SPOTTER
0256 PM TSTM WND GST 1 E WARREN 42.49N 83.01W
05/21/2004 75 MPH MACOMB MI TRAINED SPOTTER
NUMEROUS TREES DOWN IN ROSEVILLE
0315 PM TSTM WND GST 5 NE UTICA 42.68N 82.95W
05/21/2004 65 MPH MACOMB MI TRAINED SPOTTER
WINDS GUST ESTIMATED.
&&
CORRECTED ESTIMATED WIND SPEED FOR THE ANN ARBOR 215 PM REPORT.
RBPThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:05 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 55 min |
| May 21, 10:11 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 64 min |
| May 21, 10:41 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 64 min |
| May 22, 3:42 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 78 min |
| May 22, 3:50 PM EDT | Tornado Warning | DTX | Saginaw | 55 min |
| May 22, 3:58 PM EDT | Tornado Warning | DTX | Tuscola | 77 min |
| May 22, 4:07 PM EDT | Tornado Warning | DTX | Genesee | 53 min |
| May 22, 4:12 PM EDT | Special Marine Warning | DTX | 93 min | |
| May 22, 4:12 PM EDT | Special Marine Warning | DTX | 93 min | |
| May 22, 4:26 PM EDT | Tornado Warning | DTX | Shiawassee | 64 min |
| May 22, 4:30 PM EDT | Tornado Warning | DTX | Sanilac | 60 min |
| May 22, 4:32 PM EDT | Tornado Warning | DTX | Lapeer | 58 min |
| May 22, 4:42 PM EDT | Tornado Warning | DTX | Huron | 63 min |
| May 22, 4:53 PM EDT | Tornado Warning | DTX | Genesee | 67 min |
| May 22, 5:26 PM EDT | Tornado Warning | DTX | Lapeer | 64 min |
| May 22, 5:30 PM EDT | Tornado Warning | DTX | Sanilac | 60 min |
| May 22, 5:47 PM EDT | Special Marine Warning | DTX | 88 min | |
| May 22, 5:47 PM EDT | Special Marine Warning | DTX | 88 min | |
| May 22, 6:04 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 41 min |
Nearby
Flash Flood Warnings in Michigan, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.